Alert archive / Nevada / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 17, 2012, 1:56 PM PST for Elko County, White Pine County, Nevada. It took effect at Jan 18, 2012, 2:58 AM PST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 1:56 PM PST (21:56 UTC)
- In effect from
- Jan 18, 2012, 2:58 AM PST
- Expired
- Jan 20, 2012, 2:45 AM PST
- In force
- 48 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500 WWUS45 KLKN 172156 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 156 PM PST TUE JAN 17 2012 NVZ031-190300- /O.NEW.KLKN.WS.W.0001.120118T1200Z-120119T0300Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT 156 PM PST TUE JAN 17 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES IN THE VALLEYS...12 TO 18 INCHES IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: WEDNESDAY MORNING THROUGH THE EVENING. HEAVIEST SNOW WILL OCCUR BETWEEN 6 AM TO 1 PM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. LOCALLY HIGHER GUSTS TO 50 MPH POSSIBLE. * IMPACTS: TRAVEL DIFFICULTIES WILL OCCUR ON ALL ROADWAYS IN NORTHERN ELKO COUNTY WITH REDUCTIONS TO VISIBILITY AND SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF HEAVY SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-190600- /O.NEW.KLKN.WS.W.0001.120118T1200Z-120120T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 156 PM PST TUE JAN 17 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST FRIDAY. * SNOW ACCUMULATIONS: ONE TO TWO FEET. LOCALLY HIGHER AMOUNTS OF THREE FEET POSSIBLE AT THE HIGHEST ELEVATIONS. * TIMING: SNOW WILL BEGIN WEDNESDAY MORNING...LASTING THROUGH FRIDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: SOUTHWEST WINDS 20 TO 30 WITH GUSTS TO 50 MPH. LOCALLY HIGHER GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO THE HEAVY SNOW IN THE RUBY MOUNTAINS. OUTDOOR RECREATIONALISTS ARE URGED TO LIMIT ACTIVITIES IN THE RUBIES UNTIL THE STORM PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
6 follow-up statements
895 WWUS45 KLKN 181058 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 258 AM PST WED JAN 18 2012 NVZ031-190200- /O.EXT.KLKN.WS.W.0001.120118T1058Z-120119T1200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT 258 AM PST WED JAN 18 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY... THE WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES IN THE VALLEYS...12 TO 18 INCHES IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: PERIODS OF HEAVY SNOW WILL OCCUR THROUGHOUT THE DAY AND TONIGHT. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. LOCALLY HIGHER GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS: TRAVEL DIFFICULTIES WILL OCCUR ON ALL ROADWAYS IN NORTHERN ELKO COUNTY WITH REDUCTIONS TO VISIBILITY AND SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF HEAVY SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-190200- /O.EXT.KLKN.WS.W.0001.120118T1058Z-120120T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 258 AM PST WED JAN 18 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. * SNOW ACCUMULATIONS: ONE TO TWO FEET. LOCALLY HIGHER AMOUNTS OF THREE FEET POSSIBLE AT THE HIGHEST ELEVATIONS. * TIMING: SNOW WILL LAST THROUGH FRIDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: SOUTHWEST WINDS 20 TO 30 WITH GUSTS TO 50 MPH. LOCALLY HIGHER GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO THE HEAVY SNOW IN THE RUBY MOUNTAINS. OUTDOOR RECREATION IN THE RUBY MOUNTAINS SHOULD BE LIMITED UNTIL THE STORM PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ032-190200- /O.NEW.KLKN.WW.Y.0001.120118T1400Z-120119T0200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... PEQUOP SUMMIT...WELLS...CARLIN 258 AM PST WED JAN 18 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING. * SNOW ACCUMULATIONS: ONE TO THREE INCHES. LOCALLY HIGHER AMOUNTS NEAR THE RUBY MOUNTAINS. * TIMING: THE HEAVIEST SNOW SHOWERS ARE EXPECTED TO OCCUR BETWEEN 10 AM AND 2 PM. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...PEQUOP SUMMIT... WELLS...CARLIN * WINDS: SOUTHWEST WINDS 15 TO 25 WITH GUSTS TO 40 MPH. * IMPACTS: TRAVEL DIFFICULTIES WILL OCCUR ON ALL ROADWAYS IN ELKO COUNTY WITH REDUCTIONS TO VISIBILITY AND SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
494 WWUS45 KLKN 182130 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 130 PM PST WED JAN 18 2012 NVZ032-182230- /O.CAN.KLKN.WW.Y.0001.000000T0000Z-120119T0200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... PEQUOP SUMMIT...WELLS...CARLIN 130 PM PST WED JAN 18 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT RAIN AND/OR SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT...WITH ACCUMULATIONS OF A HALF-INCH OR LESS EXPECTED. HIGHER PASSES MAY SEE SLIGHTLY HIGHER AMOUNTS. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. MOTORISTS TRAVELING ALONG I-80 OR US HIGHWAY 93 IN SOUTHERN ELKO COUNTY MAY ENCOUNTER PATCHES OF ICE ON ROADWAYS DURING THE LATE EVENING TO OVERNIGHT HOURS. PLEASE USE CAUTION WHEN TRAVELING ON ROADWAYS TONIGHT DUE TO THESE SLIPPERY CONDITIONS. $$ NVZ031-191200- /O.CON.KLKN.WS.W.0001.000000T0000Z-120119T1200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT 130 PM PST WED JAN 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 4 INCHES IN THE VALLEYS...4 TO 8 INCHES IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: PERIODS OF HEAVY SNOW WILL OCCUR THROUGHOUT THE LATE AFTERNOON AND EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. LOCALLY HIGHER GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS: TRAVEL DIFFICULTIES WILL OCCUR ON ALL ROADWAYS IN NORTHERN ELKO COUNTY WITH REDUCTIONS TO VISIBILITY AS WELL AS SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF HEAVY SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-200330- /O.CON.KLKN.WS.W.0001.000000T0000Z-120120T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 130 PM PST WED JAN 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 6 TO 12 INCHES ARE POSSIBLE. LOCALLY HIGHER AMOUNTS OF TWO TO THREE FEET POSSIBLE AT THE HIGHEST ELEVATIONS. * TIMING: SNOW WILL LAST THROUGH FRIDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: SOUTHWEST WINDS 20 TO 30 WITH GUSTS TO 50 MPH. LOCALLY HIGHER GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO THE HEAVY SNOW IN THE RUBY MOUNTAINS. OUTDOOR RECREATION IN THE RUBY MOUNTAINS SHOULD BE LIMITED UNTIL THE STORM PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
210 WWUS45 KLKN 191150 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 350 AM PST THU JAN 19 2012 NVZ031-200200- /O.EXT.KLKN.WS.W.0001.000000T0000Z-120120T1200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT 350 AM PST THU JAN 19 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES IN THE VALLEYS TONIGHT...3 TO 5 INCHES IN THE MOUNTAINS THROUGH FRIDAY MORNING. * TIMING: PERIODS OF MODERATE TO HEAVY SNOW ARE POSSIBLE THROUGH FRIDAY MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS: ROADWAYS MAY BE SLIPPERY AT TIMES. HOWEVER DURING THE DAY TEMPERATURES WILL BE WARM ENOUGH TO PREVENT ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF HEAVY SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-200200- /O.CON.KLKN.WS.W.0001.000000T0000Z-120120T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 350 AM PST THU JAN 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 6 INCHES ARE POSSIBLE. * TIMING: SNOW WILL LAST THROUGH FRIDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: SOUTHWEST WINDS 20 TO 30 WITH GUSTS TO 50 MPH. * IMPACTS: TRAVEL WILL BECOME DIFFICULT DUE TO THE HEAVY SNOW IN THE RUBY MOUNTAINS. OUTDOOR RECREATION IN THE RUBY MOUNTAINS SHOULD BE LIMITED UNTIL THE STORM PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
672 WWUS45 KLKN 191746 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 946 AM PST THU JAN 19 2012 NVZ031-034-201200- /O.CON.KLKN.WS.W.0001.000000T0000Z-120120T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS 946 AM PST THU JAN 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES IN THE VALLEYS LATER TONIGHT...3 TO 5 INCHES IN THE MOUNTAINS THROUGH FRIDAY MORNING. * TIMING: ACCUMULATING SNOWS WILL BE CONFINED TO ELEVATIONS ABOVE 6000 FEET TODAY...BUT WILL DROP TONIGHT AFTER 4 PM TO THE VALLEY FLOORS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT...SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS: DURING THE DAY TEMPERATURES WILL BE WARM ENOUGH TO PREVENT ACCUMULATION ON ROADWAYS BELOW 6000 FEET. AFTER 4 PM...SNOW WILL BEGIN TO ACCUMULATE ON ALL ROADWAYS...MAKING FOR SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF HEAVY SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
177 WWUS45 KLKN 192233 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 233 PM PST THU JAN 19 2012 ...MORE WINTER WEATHER EXPECTED THIS WEEKEND... WINTER WEATHER WILL CONTINUE TONIGHT AND FRIDAY MORNING ACROSS NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS...WITH ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE...A WINTER STORM WARNING FOR THOSE LOCATIONS IS ALLOWED TO CONTINUE. A BRIEF BREAK IN THIS COMPLEX AND UNSETTLED PATTERN WILL OCCUR FRIDAY AFTERNOON. ANOTHER...STRONGER SYSTEM IS ANTICIPATED TO MOVE THROUGH NORTHERN NEVADA LATE FRIDAY NIGHT INTO SATURDAY...BRINGING ANOTHER THREAT OF ACCUMULATING SNOWS TO PORTIONS OF THE FORECAST AREA. NVZ031-034-201500- /O.NEW.KLKN.WS.A.0001.120121T0900Z-120122T0300Z/ /O.CON.KLKN.WS.W.0001.000000T0000Z-120120T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS 233 PM PST THU JAN 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * SNOW ACCUMULATIONS: TONIGHT...ADDITIONAL 1 TO 2 INCHES IN THE VALLEYS...3 TO 5 INCHES IN THE MOUNTAINS THROUGH FRIDAY MORNING. SATURDAY...4 TO 8 INCHES IN THE VALLEYS...WITH 12 TO 18 INCHES IN THE MOUNTAINS. HEAVIEST ACCUMULATIONS WILL BE WEST OF A LINE FROM JARBIDGE TO GIBBS RANCH. * TIMING: ACCUMULATING SNOWS WILL DROP TO VALLEY FLOORS TONIGHT. FOR SATURDAY...SNOW WILL BEGIN IN THE MORNING AND CONTINUE THROUGH THE DAY. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT...SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: FRIDAY...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. SATURDAY...WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: THIS EVENING...SNOW WILL BEGIN TO ACCUMULATE ON ROADWAYS AS TEMPERATURES FALL...MAKING FOR SLIPPERY CONDITIONS. SATURDAY...ROADS ARE EXPECTED TO BECOME SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF HEAVY SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ035-037-201500- /O.NEW.KLKN.WS.A.0001.120121T1200Z-120122T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... PINTO SUMMIT 233 PM PST THU JAN 19 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET...WITH LOCALLY HIGHER AMOUNTS OF 10 TO 18 INCHES ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVIEST SNOW EXPECTED SATURDAY MORNING INTO THE EARLY EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...PINTO SUMMIT * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: ROADS IN THE WATCH AREA COULD BECOME SNOW PACKED AND SLIPPERY. SNOW AND BLOWING SNOW WILL LEAD TO SHARP REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
039 WWUS45 KLKN 201045 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PST FRI JAN 20 2012 ...MORE WINTER WEATHER EXPECTED THIS WEEKEND... RAIN AND SNOW SHOWERS WILL BE TAPERING OFF THIS MORNING ACROSS EASTERN NEVADA. A BRIEF BREAK IS EXPECTED IN THE COMPLEX AND UNSETTLED WEATHER PATTERN BEFORE THE NEXT SYSTEM BEGINS AFFECTING WESTERN NEVADA BY LATE THIS AFTERNOON. THIS STORM SYSTEM WILL PRODUCE A MIX OF RAIN AND SNOW FOR THE VALLEYS OF CENTRAL AND EASTERN NEVADA EARLY SATURDAY...AND SIGNIFICANT SNOW FOR THE MOUNTAINS. NVZ031-034-210200- /O.CAN.KLKN.WS.W.0001.000000T0000Z-120120T1200Z/ /O.EXT.KLKN.WS.A.0001.120121T0600Z-120122T0300Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS 245 AM PST FRI JAN 20 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET...WITH LOCALLY HIGHER AMOUNTS OF 10 TO 18 INCHES ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVIEST SNOW EXPECTED SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...PEQUOP SUMMIT... WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: ROADS IN THE WATCH AREA COULD BECOME SNOW PACKED AND SLIPPERY. SNOW AND BLOWING SNOW WILL LEAD TO SHARP REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF HEAVY SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ013-032-036-210200- /O.EXA.KLKN.WS.A.0001.120121T1200Z-120122T0300Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELKO...SPRING CREEK... PEQUOP SUMMIT...WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS 245 AM PST FRI JAN 20 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET...WITH LOCALLY HIGHER AMOUNTS OF 10 TO 18 INCHES ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVIEST SNOW EXPECTED SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...PEQUOP SUMMIT... WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS...TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: ROADS IN THE WATCH AREA COULD BECOME SNOW PACKED AND SLIPPERY. SNOW AND BLOWING SNOW WILL LEAD TO SHARP REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ035-037-210200- /O.CON.KLKN.WS.A.0001.120121T1200Z-120122T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 245 AM PST FRI JAN 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING ABOVE 6000 FEET... A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET...WITH LOCALLY HIGHER AMOUNTS OF 10 TO 18 INCHES ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVIEST SNOW EXPECTED SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: ROADS IN THE WATCH AREA COULD BECOME SNOW PACKED AND SLIPPERY. SNOW AND BLOWING SNOW WILL LEAD TO SHARP REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 2:57 AM PST, 10 hours 59 minutes earlier.
Area forecast discussion, Jan 17, 2:57 AM PST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 257 AM PST TUE JAN 17 2012 .SYNOPSIS...HIGH PRESSURE WILL PROVIDE A DRY...IF CHILLY...DAY ACROSS NORTHERN AND CENTRAL NEVADA TODAY. THE FIRST IN A SERIES OF STORM SYSTEMS FROM THE PACIFIC WILL MOVE IN ON WEDNESDAY...BRINGING GUSTY WINDS TO MUCH OF NORTHERN NEVADA. MODERATE SNOW ACCUMULATIONS ARE ALSO POSSIBLE IN NORTHERN ELKO COUNTY. INCLEMENT WEATHER WILL PERSIST INTO THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. FAST WEST-NORTHWESTERLY FLOW WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEVADA TODAY. WITH YESTERDAY'S TROUGH HAVING MOSTLY LIFTED OUT TO THE EAST...SKIES WILL START OUT MOSTLY SUNNY. HOWEVER...STRONG RADIATIONAL COOLING COMBINED WITH THE COLD AIR BEHIND SAID SYSTEM HAS RESULTED IN THE COLDEST MORNING OF THE WINTER ACROSS MOST OF THE CWA...WITH MANY IF NOT MOST LOCALES BELOW ZERO. TEMPERATURES WILL REBOUND UNDER MORNING SUNSHINE...HOWEVER MANY AREAS WILL STILL FAIL TO BREAK THE FREEZING MARK. THIS WILL BE PARTLY INFLUENCED BY THICKENING HIGH CLOUDS LATER IN THE DAY AS THE FIRST IN A SERIES OF PACIFIC STORM SYSTEMS APPROACHES FROM THE WEST. WARM ADVECTION ASSOCIATED WITH A DEVELOPING WARM FRONT...COMBINED WITH A STRENGTHENING JET STREAM ALOFT...WILL CAUSE SNOW TO START BREAKING OUT LATER TONIGHT AND DURING THE DAY WEDNESDAY...MAINLY NORTH OF INTERSTATE 80. SNOW LEVELS WILL START OUT LOW...BUT GRADUALLY RISE AS MILDER PACIFIC AIR SLOWLY PUSHES NORTHEASTWARD. HOWEVER...AT THIS TIME IT APPEARS THAT MOST PRECIPITATION WILL BE IN THE FORM OF SNOW ON WEDNESDAY INTO WEDNESDAY NIGHT BEFORE SNOW LEVELS GENERALLY RISE ABOVE THE VALLEY FLOORS ON THURSDAY. MOST PRECIPITATION WILL END UP REMAINING NORTH OF INTERSTATE 80...WITH THE HEAVIEST PRECIPITATION EXPECTED IN NORTHEASTERN ELKO COUNTY. TOYED WITH THE IDEA OF ISSUING A WINTER STORM WATCH...HOWEVER DECIDED AGAINST IT FOR TWO REASONS. 1...THE COVERAGE OF THE WARNING LEVEL SNOWFALL IS EXPECTED TO BE RESTRICTED TO THE NORTHEASTERN PORTION OF THE COUNTY. 2...THERE REMAINS SOME MODEL DISAGREEMENT WITH THE GFS CONTINUING TO BE RATHER DRY. STRONG SOUTHWESTERLY WINDS ARE ALSO EXPECTED TO DEVELOP AS THE WARM ADVECTION GETS GOING ON WEDNESDAY. 700 MB WINDS ARE ACTUALLY PROGGED TO EXCEED 50 KNOTS ACROSS MOST OF NORTHERN NEVADA BY 0Z THURSDAY. HOWEVER...AS THIS IS A WARM ADVECTION EVENT...THERE IS A LOT OF UNCERTAINTY ABOUT HOW MUCH OF THIS WIND WILL ACTUALLY REACH THE VALLEY FLOORS...SINCE MIXING WILL BE LIMITED TO NON- EXISTANT. AT THIS TIME...GIVEN THAT THE STRONGEST GUSTS MAY BE CONFINED TO THE HIGHER ELEVATIONS...DECIDED NOT TO ISSUE ANY WIND ADVISORIES EITHER. PRECIPITATION WILL DECREASE IN INTENSITY BY THURSDAY AS SNOW LEVELS RISE AND WARM ADVECTION DIMINISHES. HOWEVER...SHOWERS MAY REACH FURTHER SOUTH INTO CENTRAL NEVADA AS A SHORTWAVE MOVES IN FROM THE WEST. WINDS WILL BECOME RATHER STRONG AGAIN AT 700 MB...SO WILL NEED TO LOOK AGAIN AT THE POSSIBILITY OF A WIND ADVISORY. ALL IN ALL THOUGH...THURSDAY APPEARS TO BE A BETTER DAY THAN WEDNESDAY THANKS TO WARMER TEMPERATURES AND LESS IN THE WAY OF STEADY PRECIPITATION. RCM .LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. MODEL AGREEMENT IS GOOD THURSDAY THROUGH SATURDAY. DURING THAT PERIOD THE LKN CWFA WILL BE IN A ZONAL FLOW PATTERN ALOFT. THE PATTERN LOOKS WET AND THE SUBTLE SHORTWAVE RIDGES AND TROUGHS CUTTING THROUGH NORTHERN NEVADA WILL BE SWIFT...THUS ANY SIGNIFICANT SYSTEM WILL BE DIFFICULT TO TIME TOO FAR IN ADVANCE. THAT BEING SAID...THE GFS AND ECMWF HAVE SIMILARITIES ON FRIDAY AND FRIDAY NIGHT WITH SOME OVER-RUNNING PRECIPITATION. COULD GET SEVERAL INCHES OF SNOW ACROSS THE WESTERN PORTION OF THE CWFA...HUMBOLDT AND LANDER COUNTIES IN PARTICULAR BUT SNOW LEVELS SHOULD GENERALLY BE ABOVE VALLEY FLOORS. A SHORTWAVE IS PROGGED BY BOTH MODELS SATURDAY HOWEVER THE TIMING IS BEGINNING TO DIFFER SO WILL NOT STRESS OUT ABOUT SATURDAY OR BEYOND. INCREASED POPS EACH PERIOD WITH SUBSTANTIAL MOISTURE PROGGED BY THE TWO MAIN MODELS. && .AVIATION...HIGH CLOUDS WILL BE MOVING INTO NORTHERN NEVADA BY TUESDAY AFTERNOON AND CEILINGS AT KWMC AND KEKO WILL LOWER TO BELOW 10K FEET AFTER MIDNIGHT TUESDAY. VFR CONDITIONS WILL PREVAIL AT KWMC KEKO KELY AND KTPH THROUGH 12Z WEDNESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93/92/92
Hazardous weather outlook, Jan 17, 2:40 AM PST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 240 AM PST TUE JAN 17 2012 NVZ030>034-036-181045- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 240 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE ACROSS THE STATE STARTING ON WEDNESDAY. MODERATE SNOWFALL ACCUMULATIONS ARE POSSIBLE ACROSS NORTHERN ELKO COUNTY WEDNESDAY AND WEDNESDAY NIGHT AS THE FIRST SYSTEM MOVES ACROSS...AND A WINTER WEATHER ADVISORY MAY BE NECESSARY. IN ADDITION...STRONG SOUTHWESTERLY WINDS WILL DEVELOP AS THE SYSTEM MOVES IN...AND WIND ADVISORIES MAY BE NEEDED ACROSS MUCH OF NORTHERN NEVADA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
Nearby
Winter Storm Warnings in Nevada, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.